Colorado, 2005

Hail in Colorado, July 6, 2005

July 6, 2005 · NWS BOU · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 6, 2:10 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 6, 2:10 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
310 PM MDT WED JUL 6 2005

.SHORT TERM...LACK OF WINDS ALOFT ASSOCIATED WITH THE STRENGTHENING
UPPER RIDGE IS TAKING ITS TOLL ON AFTERNOON CONVECTION TODAY.  THE
ONLY SHOWERS WE HAVE SEEN SO FAR ARE OCCURRING OVER THE HIGHEST
MOUNTAIN ELEVATIONS AND OVER THE PALMER DIVIDE.  VISIBLE SATELLITE
PICTURES SHOW THAT WARM TEMPERATURES AT THE MID LEVELS ARE A STRONG
CAP TO ANY CONVECTION SO FAR.  THERE IS NO EVIDENCE OF ANY SHORT
WAVE ALOFT TO CAUSE ANY ORGANIZED CONVECTION...SO THE CHANCES OF
STRONG THUNDERSTORMS ON THE PLAINS LOOKS TO BE DIMINISHING.  GIVEN
THE STRENGTH OF THE CAP ON THE PLAINS...WILL HAVE LOWEST POPS
THERE.  WILL STICK WITH 20 PERCENT POPS IN THE MOUNTAINS AND
SCATTERED SHOWERS ON THE PALMER DIVIDE.  EXPECT THAT MOST SHOWER
ACTIVITY WILL BE OVER BY 04Z WITH CLEARING SKIES AFTER THAT.

FOR THURSDAY...WEAK FLOW ALOFT AND WARM TEMPERATURES WILL CONTINUE
OVER THE REGION.  IT IS HARD TO SAY THAT THERE WILL BE NO SHOWERS
ACROSS THE FORECAST AREA.  BUT IT IS ALSO HARD TO PINPOINT WHO WILL
HAVE THE BEST CHANCES FOR PRECIP.  WILL BLANKET THE FORECAST AREA
WITH 10 PERCENT POPS.  700 MB TEMPS WILL BE ALMOST WARM ENOUGH TO
KEEP CONVECTION CAPPED...BUT LOW LEVEL MOISTURE WILL CONTINUE
ADVECTING INTO THE REGION DUE TO THE WEAK SURFACE TROUGH OVER THE
MOUNTAINS INDUCING WEAK SOUTHEASTERLY SURFACE WINDS ACROSS THE
PLAINS.  AS THREAT OF SEVERE STORMS GRADUALLY GOES DOWN...THE THREAT
OF HEAVY RAIN PRODUCING SHOWERS WILL BE ON THE INCREASE.

.LONG TERM...THU NGT-SAT...MDLS MAINTAIN AN ELONGATED UPR RDG
OVR THE CNTRL AND SWRN U.S. THRU THE PRD.  THE AIR MASS WILL
REMAIN RELATIVELY DRY AND SUBSIDENT BUT UNSTABLE FM THE ERN
SLP OF THE MTNS OVR THE URBAN CORRIDOR AND PLAINS.  THE HIEST
CAPES UP TO 1000J/KG ARE THU NGT ON THE PLAINS WITH THE PALMER
DVD BEING MST FVRD FOR CONVECTION.  CAPES ON FRI AND SAT AFTNS
AND EVES ARE IN THE 400-600J/KG RANGE.  CAPES THRU THE PRD ARE
BLO 200J/KG IN THE MTNS.  WILL KEEP ISOLD AFTN AND EVE SHWRS
AND TSTMS ACROSS THE AREA THRU SAT.  VRY WARM AIR ALF WILL
RESULT IN CONTD VRY WARM MAX TEMPS ESPCLY ON PLAINS. WILL MAKE
ONLY SML ADJUSTMNETS TO MOS TEMP GUIDANCE VALUES.

IN EXTENDED PERIOD...SUN-WED...MDLS MAINTAIN UPR RDG OVER CNTRL
RCKYS THRU PRD.  GFS KEEPS AMS GNLY DRY...BUT WILL LEAVE SLIGHT
CHC OF TSTMS EACH AFTN AND EVE BASED MORE ON CLIMO.  GFS DRIVES
MSTR FM HURRICANE DENNIS UNDERNEATH UPR RDG ACRS OK AND TX INTO
NM BY END OF PRD.  WHILE MST OF THIS MSTR WILL RMN WELL TO S OF
AREA...WILL TAKE A WAIT AND SEE ATTITUDE ABOUT THIS POSSIBILITY.
TEMPS WILL BE NR TO SLIGHTLY ABV SEASONAL NORMS.

&&

.BOU...NONE.

&&

KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, Jul 6, 10:16 AM MST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1116 AM MDT WED JUL 06 2005

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1116 AM MDT WED JUL 06 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST FLOW ALOFT WILL COMBINE WITH AN UNSTABLE AIRMASS ACROSS
NORTHEAST COLORADO TO ONCE AGAIN PRODUCE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS.  ALTHOUGH THE WINDS ALOFT ARE SLIGHTLY WEAKER
THAN YESTERDAY...ENOUGH WINDS AND INSTABILITY WILL BE PRESENT FOR
STRONG THUNDERSTORMS TO FORM OVER THE NORTHEAST COLORADO PLAINS.
LARGE HAIL WILL ONCE AGAIN BE THE MAIN THREAT FROM THE STORMS.
HEAVY RAIN WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE...
ESPECIALLY IF THUNDERSTORMS FORM OVER AREAS THAT HAVE RECEIVED HEAVY
RAIN IN THE PAST COUPLE EVENINGS.  MOST THUNDERSTORM ACTIVITY WILL
BE EAST OF A LINE THAT RUNS FROM GREELEY TO DENVER INTERNATIONAL
AIRPORT.

IN THE MOUNTAINS...ONLY ISOLATED...HIGH BASED THUNDERSTORMS ARE
EXPECTED WHICH WILL PRODUCE GUSTY WINDS AND LIGHTNING BUT LITTLE
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
OVER THE NORTHEAST PLAINS.

DANKERS/GARD...WFO BOULDER

The radar

The Denver radar (KFTG), 114 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Washington

When
July 6, 4:22 PM MST
Where
Washington County, 12 mi SE of Lindon
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.617, -103.233

Hail, Washington

When
July 6, 4:30 PM MST
Where
Washington County, 20 mi W of Cope
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.667, -103.233

Hail, Washington

When
July 6, 5:25 PM MST
Where
Washington County, 3 mi E of Arickaree
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.683, -103.017

Hail, Washington

When
July 6, 5:25 PM MST
Where
Washington County, 2 mi NNW of Arickaree
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.717, -103.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466225, 5466285, 5466223, 5466224.